Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 108, NWS Springfield, MO

July 21, 2009Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 21, 2009, 2:40 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri. It was in force for 6 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2009, 2:40 AM CDT (07:40 UTC)
Expired
Jul 21, 2009, 9:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:21 AM CDTFLASH FLOODScammon, KSKANSAS HIGHWAY 7 HAS BEEN CLOSED DUE TO FLASH FLOODING NEAR SCAMMON.
Jul 21, 6:59 AM CDTHEAVY RAIN 4.4Pittsburg, KS24 HOUR RAINFALL TOTAL.
Jul 21, 7:48 AM CDTHEAVY RAIN 3.25Walnut, KS24 HOUR RAINFALL TOTAL
Jul 21, 8:22 AM CDTFLASH FLOOD1 W Pittsburg, KSEMERGENCY MANAGEMENT REPORTS WIDESPREAD FLOODING IN CRAWFORD COUNTY...PARTICULARLY OVER SOUTHERN SECTIONS OF THE COUNTY.
Jul 21, 8:29 AM CDTFLASH FLOODLamar, MOSTREET FLOODING IN LAMAR WITH WIDESPREAD FLASH FLOODING THROUGH MUCH OF BARTON COUNTY. NUMEROUS ROADS UNDER WATER.
Jul 21, 8:35 AM CDTFLASH FLOOD3 N Sherwin, KSCHERRY CREEK IS OUT OF ITS BANKS AND CONTINUING TO RISE.
Jul 21, 8:35 AM CDTFLASH FLOODJoplin, MOFLASH FLOODING AT NORTH SCHIFFERDECKER ROAD IN JOPLIN.
Jul 21, 9:00 AM CDTHEAVY RAIN 2.711 Sse Liberal, MO
Jul 21, 9:00 AM CDTHEAVY RAIN 3.31Lamar, MO
Jul 21, 9:00 AM CDTHEAVY RAIN 4.223 Ssw Girard, KS24 HOUR RAINFALL
Jul 21, 9:00 AM CDTHEAVY RAIN 4.42 Nw Mccune, KS24 HOUR RAINFALL
Jul 21, 9:00 AM CDTHEAVY RAIN 4.651 Wsw Pittsburg, KS24 HOUR RAINFALL
Jul 21, 9:00 AM CDTHEAVY RAIN 4.99Cherokee, KS24 HOUR RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 161 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 210740
FFWSGF
KSC011-021-037-MOC011-097-217-211400-
/O.NEW.KSGF.FF.W.0108.090721T0740Z-090721T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 AM CDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 900 AM CDT.

* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR HAS ESTIMATED RAINFALL RATES OF ONE TO ONE AND 
  A HALF INCHES PER HOUR ACROSS PORTIONS OF CHEROKEE COUNTY EARLY 
  THIS MORNING. IN ADDITION TO THIS ACTIVITY A LARGE AREA OF 
  MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS WITH HEAVY 
  RAINFALL...WILL CONTINUE TO MOVE OVER THE AREA FOR MUCH OF THE 
  OVERNIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
ROUTE K AT DRY WOOD CREEK EAST OF ARCADIA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3802 9508 3803 9462 3806 9462 3806 9431
      3804 9423 3806 9413 3804 9407 3729 9409
      3729 9406 3705 9406 3706 9462 3699 9462
      3699 9507 3757 9509

$$

WISE
3 follow-up statements
000 
WGUS73 KSGF 210948
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 AM CDT TUE JUL 21 2009

KSC011-021-037-MOC011-097-217-211400-
/O.CON.KSGF.FF.W.0108.000000T0000Z-090721T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
448 AM CDT TUE JUL 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...

AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR HAS ESTIMATED RAINFALL RATES OF ONE TO TWO INCHES PER HOUR
ASSOCIATED WITH THE THUNDERSTORM ACTIVITY. ADDITIONAL HEAVY RAINFALL 
WILL CONTINUE TO MOVE ACROSS THE WARNED AREA EARLY THIS MORNING...ADDING
TO THE FLOODING THREAT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
ROUTE K AT DRY WOOD CREEK EAST OF ARCADIA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3802 9508 3803 9462 3806 9462 3806 9431
      3804 9423 3806 9413 3804 9407 3729 9409
      3729 9406 3705 9406 3706 9462 3699 9462
      3699 9507 3757 9509

$$

WISE
000 
WGUS73 KSGF 211042
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 AM CDT TUE JUL 21 2009

KSC011-021-037-MOC011-097-217-211400-
/O.CON.KSGF.FF.W.0108.000000T0000Z-090721T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
542 AM CDT TUE JUL 21 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER AND VERNON
COUNTIES...

AT 536 AM CDT...AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY 
RAINFALL WAS MOVING ACROSS PORTIONS OF THE WARNED AREA EARLY THIS 
MORNING. RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAINFALL HAD
FALLEN FROM PITTSBURG TO FAULKNER KS THROUGH 530 AM THIS MORNING.
KANSAS HIGHWAY 7 HAS BEEN CLOSED DUE TO FLASH FLOODING NEAR SCAMMON.
ADDITIONAL HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE WARNED AREA
THIS MORNING...WHICH WILL ADD TO THE FLOODING POTENTIAL ACROSS THE AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
ROUTE K AT DRY WOOD CREEK EAST OF ARCADIA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3802 9508 3803 9462 3806 9462 3806 9431
      3804 9423 3806 9413 3804 9407 3729 9409
      3729 9406 3705 9406 3706 9462 3699 9462
      3699 9507 3757 9509

$$

WISE
000 
WGUS73 KSGF 211401
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CDT TUE JUL 21 2009

KSC011-021-037-MOC011-097-217-211408-
/O.EXP.KSGF.FF.W.0108.000000T0000Z-090721T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
901 AM CDT TUE JUL 21 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR JASPER AND 
VERNON COUNTIES...

...THE FLASH FLOOD WARNINGS HAVE BEEN EXTENDED FOR 
CRAWFORD...CHEROKEE...BARTON...AND PARTS OF JASPER COUNTY UNTIL 3 
PM....

CALLS TO LAW ENFORCEMENT INDICATE NO SERIOUS FLOODING RELATED 
PROBLEMS IN VERNON AND BOURBON COUNTIES. 

LAT...LON 3802 9508 3803 9462 3806 9462 3806 9431
      3804 9423 3806 9413 3804 9407 3729 9409
      3729 9406 3705 9406 3706 9462 3699 9462
      3699 9507 3757 9509

$$

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 12:58 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 21, 12:58 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT TUE JUL 21 2009

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

SEVERE FORWARD PROPAGATING MCS HAS ORGANIZED TO OUR WEST AND IS
MOVING SOUTH AS EXPECTED. RAINFALL CONTINUES TO EXPAND BEHIND THIS
LINE ACROSS MUCH OF EASTERN KANSAS INTO WESTERN MISSOURI. WITHIN
THE STRATIFORM RAINFALL...BANDS OF THUNDERSTORMS HAVE BEEN
DEVELOPING...PARTICULARLY IN THE VICINITY OF THE MO/KS STATE LINE.

THE REGION WILL REMAIN IN THE LEFT EXIT REGION OF AN UPPER
JET...AND THE ASSOCIATED LARGE SCALE LIFT WILL REMAIN SUPPORTIVE
OF CONTINUE WIDESPREAD RAINFALL DEVELOPMENT. THE AFOREMENTIONED
UPPER DISTURBANCE AND AN INCREASING LOW LEVEL JET WILL KEEP LOW
LEVEL CONVERGENCE FOCUSED ON AREA OVERNIGHT...WHICH WILL RESULT IN
BANDS OF EMBEDDED THUNDER WITHIN THE LARGER AREA OF RAIN. THE
HEAVIEST RAINFALL SHOULD BE OVER THE WESTERN HALF OF THE AREA
OVERNIGHT...SLOWLY SHIFTING EASTWARD DURING THE DAYLIGHT HOURS OF
TUESDAY.

SFC LOW DEVELOPMENT CONTINUES ACROSS NORTHERN OKLAHOMA IN
RESPONSE TO A SHORTWAVE DIGGING ACROSS THE PLAINS AND AIDED BY
ONGOING CONVECTION. ALL MODEL OUTPUT TO THIS POINT CONTINUES TO
INDICATE THAT THIS LOW WILL SLIDE EASTWARD AND TOWARDS THE FAR TIP
OF SW MO BY DAYBREAK. SHOULD SEE INCREASING SOUTHEAST OR EAST
SOUTHEAST WINDS ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND
FAR SOUTHWEST MISSOURI AS THE NIGHT PROGRESSES.

GAGAN

&&

.DISCUSSION...

FORECAST CHALLENGES DEAL WITH HEAVY RAIN/SEVERE WEATHER POTENTIAL
TONIGHT...FOLLOWED BY TEMPERATURES AND PRECIP CHANCES THROUGHOUT
THE WEEK AS WE CONTINUE UNDER THIS NORTHWEST FLOW.

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

CURRENTLY...SOME ISOLATED TO SCATTERED CONVECTION SEEN ON RADAR
THIS AFTERNOON WHICH SEEMS TO CORRELATE WELL WITH BROAD UPGLIDE
ALONG THE 310K ISENTROPIC SURFACE AND SEEMS TO BE HANDLED WELL ON
THE WRF/NAM. BELIEVE THIS CONVECTION WILL REMAIN ACROSS OUR
SOUTHERN COUNTIES THIS AFTERNOON. THE ECHOES BEING SEEN OUT WEST
OVER SOUTHEAST KANSAS AND WESTERN MISSOURI SEEMS TO BE MAINLY
ALOFT AS SURFACE OBSERVATIONS UNDER THE RETURNS ARE NOT REPORTING
ANY RAINFALL. SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS EASTERN
NORTH DAKOTA...SOUTHWEST INTO SOUTHEASTERN WYOMING. THIS WILL BE
THE SYSTEM TO MOVE THROUGH THE AREA ON TUESDAY.

FOR TONIGHT...LOOKS LIKE THE MAIN SHOW BEGINS AFTER MIDNIGHT AS A
CONVECTIVE COMPLEX FORMS OVER NORTHEASTERN KANSAS/SOUTHEASTERN
NEBRASKA. LOW LEVEL JET OF 40-45KTS INCREASE ACROSS NORTHEAST
OKLAHOMA AND SOUTHWEST MISSOURI AT THIS TIME AND FORCES TE
REMNANTS OF A FRONTAL BOUNDARY NORTHEAST THROUGH THE CWA AHEAD OF
THE COLD FRONT AS THE COMPLEX RIDES ALONG THE FRONT INTO MUCH OF
THE CWA BY TUESDAY MORNING. COULD BE SOME CONVECTIVE CONTAMINATION
WITH MODEL QPF OUTPUT...BUT IT DOES LOOK LIKE MOST COUNTIES IN THE
CWA ARE GOING TO PICK UP QUITE A BIT OF RAINFALL WITH THIS SYSTEM
AS IT MOVES THROUGH THE CWA. COMPLEX APPEARS TO BOW OUT ACROSS THE
NORTHWESTERN CWA AS IT MOVES SOUTHEAST...SO WE MAY HAVE A PERIOD
OF SEVERE WEATHER WITH STRONG WINDS BEING THE PRIMARY
HAZARD...TURNING TO SOME FLASH FLOODING ISSUES AS THE COMPLEX
MOVES THROUGH THE CWA. DUE TO THE RATHER QUICK MOVEMENT OF THE
FORWARD PROPAGATING COMPLEX...DECIDED TO HOLD OFF ON A FLASH FLOOD
WATCH.

UPPER SHORTWAVE PICKS UP SURFACE LOW OVER WESTERN KANSAS OVERNIGHT
AND MOVES THE LOW THROUGH SOUTHERN MISSOURI THROUGH THE SAY
TUESDAY...ALONG WITH THE COLD FRONT. GOING TO BE A PRETTY DREARY
DAY TOMORROW AS WRAP AROUND MOISTURE AROUND THE LOW KEEPS STRATUS
CEILINGS AND LIGHT RAINFALL GOING THROUGH MOST OF THE DAY.GFS
SHOWING 850MB TEMPERATURES AROUND +10C BEING DRAWN INTO MUCH OF
THE CWA AROUND THE NORTHERN PART OF THE LOW...SO TEMPERATURES ARE
REALLY GOING TO STRUGGLE TO EVEN GET TO BREAK 70 FOR MOST
LOCATIONS. PRECIP SHOULD END BY LATE TUESDAY AFTERNOON INTO THE
EVENING HOURS AS THE SYSTEM MOVES EAST. WE ARE STILL GOING TO BE
TENDING WITH A COOL NORTHERLY FLOW AND PROBABLY SOME STRATUS INTO
THE EVENING HOURS...SO TEMPERATURES ARE GOING TO BE WELL BELOW
AVERAGE FOR THIS TIME OF YEAR INTO WEDNESDAY EVENING.

CLAYCOMB

LONG TERM (THURSDAY THROUGH MONDAY)...

THE PERSISTENT NORTHWEST FLOW PATTERN WILL REMAIN THROUGH THE
FORECAST PERIOD. THIS WILL ALLOW ANY SHORT WAVE...OR BIT OF ENERGY
THAT ROTATES AROUND THE UPPER LEVEL LOW PARKED OVER THE GREAT
LAKES...PRODUCE PRECIPITATION ACROSS THE REGION. THUS WILL CONTINUE
PRECIP CHANCES NEARLY EACH DAY THROUGH MONDAY OF NEXT WEEK. THE NICE
PART WILL BE THE UNSEASONABLE COOL TEMPERATURES THAT WILL REMAIN FOR
THE OZARKS AS A RESULT OF THE NORTHWEST FLOW. EXPECTING TEMPERATURES
TO SEE SEVERAL REINFORCING SHOTS OF COOL AIR AS AFOREMENTIONED BITS
OF ENERGY ROTATE AROUND THE UPPER LOW. BECAUSE OF THIS...WENT
GENERALLY BELOW GUIDANCE FOR TEMPS THROUGH THE PERIOD AND EXPECT A
NICE WEEKEND AND START TO THE WEEK NEXT WEEK.

THE BEST CHANCES OF RAINFALL FOR THE EXTENDED LOOK TO COME FRIDAY
NIGHT INTO SATURDAY MORNING AS A FAIRLY STRONG COLD FRONT...FOR THIS
TIME OF YEAR...SWINGS THROUGH THE OZARKS. TIMING OF THE FRONT AT
THIS POINT IS THE QUESTION THOUGH AS ECMWF IS A BIT SLOWER THAN THE
GFS WHICH COULD LINGER RAINFALL INTO LATER IN THE DAY SATURDAY.

HATCH

&&

.AVIATION...

FOR THE 06Z TAF PACKAGE...VERY DIFFICULT FORECAST. RAIN AND
EMBEDDED TSRA WILL CONTINUE TO SPREAD OVER THE TAF SITES
TONIGHT...SLOWLY MOVING WEST TO EAST ACROSS THE AREA DURING THE
DAY TUESDAY. FOR THE NEXT FEW HOURS...OCCASIONAL BOUTS OF MVFR
VIS ARE EXPECTED...WITH CIGS REMAINING MOSTLY VFR. AS LOW PRESSURE
MOVES EAST INTO THE AREA LATE TONIGHT AND DURING THE DAY
TUESDAY...A LOWERING OF CIGS IS EXPECTING. TIMING THIS LOWERING IS
PROVING DIFFICULT AS THIS AREA OF LOW PRESSURE WILL TAKE ITS TIME.
GUIDANCE CONTINUES TO SUGGEST IFR CIGS AS EARLY AS 12Z...HOWEVER
WILL MAINTAIN THE PREV FORECAST WITH IFR AFTER 14Z. PROLONGED IFR
CONDITIONS ARE POSSIBLE AT BBG MUCH OF TUESDAY...WITH A 4 TO 6
HOUR BOUT OF IFR CIGS AT JLN/SGF PER SREF PROBABILITIES. 850MB
THERMAL TROUGH TAKES ITS TIME MOVING THROUGH THE AREA...SO HAVE
KEPT MVFR CIGS LINGERING THROUGH THE END OF THE TAF CYCLE.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MOZ066-067-077>079-
     082-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jul 20, 7:57 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT MON JUL 20 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
757 PM CDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING. A
  FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH HAIL TO THE SIZE
  OF PENNIES AND WIND GUSTS TO 60 MPH THE PRIMARY RISKS.

  AREAS AFFECTED AND TIMING:

  PERIODS OF THUNDERSTORMS ARE EXPECTED AREA WIDE TONIGHT

  DISCUSSION:

  THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF KANSAS AND
  MISSOURI THIS EVENING...MERGING INTO A LARGER COMPLEX OF STORMS
  THAT WILL MOVE INTO THE AREA LATE THIS EVENING AND TONIGHT. WITH
  A MOIST AIRMASS IN PLACE...HEAVY RAINFALL AND AREAS OF FLASH
  FLOODING ARE EXPECTED. INSTABILITY SHOULD BE SUFFICIENT TO
  SUPPORT A FEW EMBEDDED STRONG TO SEVERE STORMS MAINLY ALONG AND
  WEST OF HIGHWAY 65...WITH THE MAIN RISKS BEING WIND GUSTS TO 60
  MPH AND HAIL TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE ONGOING ACROSS THE OZARKS TUESDAY MORNING
  WITH HEAVY RAINFALL AND FLASH FLOODING POSSIBLE.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY NIGHT AND
  SATURDAY AS A COLD FRONT PUSHES THROUGH THE OZARKS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Jul 20, 10:16 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             3 SE LEBANON            37.65N 92.62W
07/20/2009  E1.50 INCH       LACLEDE            MO   PUBLIC

            PUBLIC REPORTED PING PONG BALL HAIL AND STRONG WINDS.

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:24 PM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford20 hr
Jul 21, 8:57 AM CDTFlash Flood WarningSGFCherokee, Crawford6 hr
Jul 21, 2:53 PM CDTAreal Flood WarningSGFCherokee, Crawford24 hr
Jul 20, 7:20 PM CDTFlash Flood WarningSGFSt. Clair12 hr

Nearby

Flash Flood Warnings in Kansas, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.